A 60-year-old male asked:
as there are varicose veins, are their varicose arteries? could htn medications result in varicose veins being more visibly noticeable?
2 doctor answers
Dr. Charles Berry answered
Specializes in Thoracic Surgery
NO and NO: Varicose veins do not develop because of any medication. They develop based on physical activity or lack of ... genetics ... or other issues not related to high blood pressure medicine. Arteries can develop aneurysms and then control of blood pressure becomes even more important.
Answered on May 18, 2014
Dr. Joel Gotvald answered
24 years experience Vascular Surgery
Sort of: An aneurysm is sort of like a varicose artery, but we don't tend to refer to it in that terminology. Just like varicose veins that weaken & bulge, artery walls can also weaken and bulge, leading to an artery aneurysms. Aneurysms of arteries are dangerous because arteries are under much higher pressure than veins so when they rupture it can be life threatening. The HTN med should not increase vein
Answered on Sep 9, 2014
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!